Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 40, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 12, 2000, 11:00 PM MDT for Grant County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 12, 2000, 11:00 PM MDT (05:00 UTC)
- Expired
- Jun 13, 2000, 12:00 AM MDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grant County, ND
The radar
The Bismarck radar (KBIS), 68 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 9:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1445 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 130459
SVRBIS
NDC037-130600-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1100 PM MDT MON JUN 12 2000
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL MIDNIGHT MDT
* AT 1100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER LEITH...OR ABOUT 50 MILES SOUTHWEST OF
MANDAN...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CARSON AT 1105 PM MDT
LARK...AT 1115 PM MDT
RALEIGH AT 1120 PM MDT
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
HAIL UP TO 2 INCHES DIAMETER IS EXPECTED WITH THIS SEVERE STORM. IF
YOU ARE IN THE PATH OF THE STORM...STAY INSIDE.
LAT...LON 4636 10178 4626 10126 4643 10132 4662 10135
4663 10158
JP MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:30 PM MDT, 8 hours 30 minutes earlier.
Area forecast discussion, Jun 12, 2:30 PM MDT, 8 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT MON JUN 12 2000 PROBLEM TODAY IS WHEN/WHERE SVR WX THREAT WL BE. GGW SOUNDING WAS NOT IMPRESSIVE THIS MORNING...BUT BIS AND ABR QUITE UNSTABLE WI CONVECTIVE TEMPS OF 87 IN BIS AND 90 AT ABR. BIS TEMP IN THE LOWER 80S AND ABR IN THE MID 80S ATTM. MAY NOT HIT THIS LOW LEVEL CAP THIS AFTN. HOWEVER...SHARP SFC BOUNDARY STRETCHES FROM SFC LOW IN ERN WY ACROSS S CNTRL ND AND INTO GFK AREA. GOOD STRONG SLY FLOW BRINGING IN HIGHER DWPTS IN THE 60S S AND E OF THIS BOUNDARY. LATER THIS EVE A GOOD LLJ SETS UP IN ERN DAKS/MN/IA. TSTMS MAY FIRE IN VCNTY OF SFC BOUNDARY. OTHERWISE MUST WAIT FOR UPPER LEVEL SHORTWAVES MOVING IN FROM THE SW TONIGHT. ACCORDING TO ETA...PCPN WL OCCUR IN NRN ND THIS MORN AND AFT WI H5 VORTICITY AND THIS HAS HAPPENED. NEXT PIECE OF H5 ENERGY PROGGED TO ENTER SWRN ND THIS EVE WI VORT MAX JUST S OF BIS BY 06Z. WOULD EXPECT TSTM ACTIVITY TO BEGIN IN ERN WY/SERN MT EARLY THIS EVE...THEN MOVE INTO SWRN ND...THEN SPREAD TO NERN ND BY 12Z TUE AND BECOME AN OVERNIGHT MCS FOR ERN HALF OF ND. WL MENTION POSSIBLY SEVERE TON FOR ALL BUT THE NWRN COUNTIES. SFC LOW IN NERN ND TUE MORN. H5 AND H7 LOWS OVER N CNTRL ND WI LOTS OF VORTICITY PROVIDING LIFT FOR SHOWERS AND TSTMS. WRAP AROUND SHOWERS TUE AND TUE NT TO BRING WIDESPREAD RAINS TO CWA. ON WED...SYSTEM EXITS TO THE EAST...BUT ANOTHER SHORT WAVE MOVES THROUGH NWLY FLOW TO SET OFF SCT SHOWERS. COOLER WX FROM TUE THROUGH EXTENDED PERIOD AS ND UNDER INFLUENCE OF LARGE H5 LOW. .BIS...NONE. VINING
In the hours before
Local storm report, Jun 12, 6:21 PM MDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
721 PM CDT MON JUN 12 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 9 E BEACH ND 1 INCH HAIL
06/12/00 GOLDEN VALLEY REPORTED BY PUBLIC.
0625 PM FAIRFIELD ND .75 INCH HAIL
06/12/00 BILLINGS REPORTED BY STORM
j SPOTTER.
0625 PM 8 SSE FAIRFIELD ND TORNADO
06/12/00 BILLINGS REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:29 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 31 min |
| Jun 12, 6:34 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 56 min |
| Jun 12, 7:00 PM MDT | Severe Thunderstorm Warning | BIS | Dunn | 45 min |
| Jun 12, 7:30 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 60 min |
| Jun 12, 8:38 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 67 min |
| Jun 12, 8:48 PM MDT | Severe Thunderstorm Warning | BIS | Hettinger | 57 min |
| Jun 12, 9:48 PM MDT | Severe Thunderstorm Warning | BIS | Wells | 27 min |
| Jun 12, 9:54 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 51 min |
| Jun 12, 10:04 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger | 56 min |
| Jun 12, 10:47 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 43 min |
| Jun 13, 3:21 PM MDT | Tornado Warning | BIS | Stutsman | 24 min |
| Jun 13, 3:45 PM MDT | Severe Thunderstorm Warning | BIS | Kidder, Wells | 60 min |
| Jun 13, 3:45 PM MDT | Tornado Warning | BIS | Stutsman | 30 min |
| Jun 13, 4:19 PM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 26 min |
| Jun 13, 4:54 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 66 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.